MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA PERSEUS A500; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA PERSEUS A500; ANESTHESIA UNITS
Model Number MK06000
Medical Device Problem Codes Gas Output Problem (1266); Inaccurate Delivery (2339); Misassembled During Installation (4049)
Health Effect - Clinical Code Emotional Changes (1831)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still on-going.The results will be provided with a follow-up report.
 
Event or Problem Description
It was reported that the vaporizer was not seated properly locked down.The patient was awake during procedure.Post-op the patient received additional medication to assist with the ¿discomfort/experience¿.
 
Event or Problem Description
 
Additional Manufacturer Narrative
During on-site inspection ipm-l tests were performed and confirmed proper operation of the perseus a500 anaesthesia device.Agent output of sevo was also tested successfully.Finally, the device was tested and confirmed to be operation per manufacturer's specification.No hint for a device malfunction found.It was reported initially that the vapor 2000 sevoflurane was not seated properly and that the patient was awake.Therefore, it can be concluded that a use error not seating the vaporizer correctly has caused the awake state of the patient.The ifu of the perseus a500 describe as warning: risk due to improperly mounted vaporizers.Incorrectly mounted vaporizers can cause leakage.This can cause the fresh-gas flow to be too low or contaminate the ambient air.Patient and user can be endangered.¿ make sure that the connected vaporizers are hanging vertically, ¿ after mounting the vaporizers, perform a leakage test.In chapter "assembly and preparation" is is said: - set the vaporizer on the plug-in adapter evenly and tightly, - turn the locking lever clockwise.The lever is in the locked position when it is pointing left, - turn the control dial to position 0; the button latches into place.Check the locking: - set the control dial on the vaporizer into another position than 0 and make sure the other vaporizer remains locked in its 0 position, - repeat the test with the other vaporizer, - set both control dials to position 0.It must be assumed that the steps listed above were not carried out correctly or sufficiently as part of the preparation prior to use on patient.Reportedly, the patient was awake and experienced discomfort from being aware during the procedure.It was 26 minutes into the case before the doctor noticed that the patient did not receive anesthetic agent.After the procedure the patient received medication (propofol, midazolam, and ativan) to assist with the ¿discomfort/experience¿.The investigation did not reveal any device malfunction.A use error not following the ifu caused the reported situation.

Brand Name
PERSEUS A500
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key24556179
Report Number9611500-2026-00098
Device Sequence Number15785519
Product Code BSZ
UDI-Device Identifier04048675253600
UDI-Public(01)04048675253600(11)221101(17)230228(93)MK06000-41
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMK06000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown